Chemo

Hi all hope you are all well. I haven't been on here for a while. I'm having chemo, 4 down 2 to go. The first 3 was fine, managed to work more or less through it but the 4thDocetaxel which I started Tuesday has kept me awake all night with shooting pain in my body, had to take today of because of it 😢. Just wanted to know if this is normal? And does it get better as the days go by? On another note when does the hair start to grow back? XxxxxxxxX

Take care xxxxxx Gitte

16 Replies

oldestnewest
  • Not able to advise on hair growing back, but with regard the pains it's probably worth ringing the chemo/oncology unit for advice/re-assurance, I'm hoping it's nothing serious, good luck with your last two sessions xxx

  • Hi,

    Nothing should be serious but certainly get to your doctor on that. Hair usually start coming back with in 2 weeks after the chemo is over...

    Good luck

    Harry

  • Oh I remember the pains, it felt so good when they faded. Nothing really helps with it apparently, walking was suggested which I was doing anyway but like you was often in middle of night. My hair had started growing back before I finished chemo

  • Hi Gitte

    My experience of Docetaxel was not good & that's an understatement! Do get in touch with the Chemo Team as they will advise you about pain relief. There are a lot of ladies who find it much worse than FEC

    I hope you're feeling a bit better today? 💐

    Angela xx

    PS I've not been on recently as I've not been well, starting to pick up again now!

  • Hi Angela, hope your recent health problems weren't cancer related and you're now feeling better xx

  • Thanks Jenny, Chemo & Steroid related! Issues with my breathing & heart rate even at fairly easy pace but does seem to have improved.

    Had X-rays & ECG & they were good although my resting heart rate is 92 ~ l live in my training zone!

    Hope you're doing well? And enjoying the Sunshine.

    Take Care

    Angela xx

  • Hi Angela

    So sorry to hear you haven't been well. You were doing do well, even went on your lovely trip. Hope things improve real soon xxxxxxxxx

    Big hugs Gitte xx

  • Thanks Gitte

    I'm improving & hope to continue to do so.

    Sorry to hear you've been experiencing issues with the Docetaxel, it's a bad boy that's for sure!

    Hope your starting to improve a bit now, from what I've read the first is the worst, l only had the one as the side effects were beyond tolerating!

    Take Good Care

    Love Angela xx

  • Thank you 😊 I hope you are right about the first being the worst as still feeling like ....! I sailed through the FEC probably why it totally took me by surprise.

    Keep getting better love xxxxxxxxx

  • Hi, I'm sorry I can't advise about the pain, other than to advise to seek advice from your breast care team.

    In respect of your hair, with me I had bum fluff come through a few weeks after treatment, and then at about 6weeks proper hair started to come through. (I have a pic on a post I put on yesterday, which is 11months post treatment)

    Xxx

  • Dear Gitte

    You are very brave to be working going through this. I too found the T much harder than the FEC. I am not sure if the chemicals are just more ghastly or if its the cumulative effect. For me the side effect profile was different. From my research it does appear to be pretty common to have terrible aches. I only had mild aches myself but my mouth was disgusting - still is- and the fatigue was ever present. My side effects tended to kick in 3-4 days after the chemo and last a couple of weeks. We all seem to respond slightly differently. My first T was hard, I told the consultant and he gave me extra steroids which helped.

    My husband has remarked that my hair seems to be making a come back - I certainly have bum fluff but I have had this all the way through. I am almost 3 weeks post my last chemo. I am worried about what colour it will be on its return - silly thing to worry about I know.

    Be kind to yourself, take a break from work if you can to give your body chance. Best of luck. Caroline xx

  • Hi Caroline

    Thank you for your reply. I had chemo Tuesday and the pain proper kicked in on the Friday and is still here today Monday, even my skin and nails hurts 😢, I'm normally a tough cookie but Jesus this is bad. Like you my mouth is also disgusting and it hurts to eat, everything tastes vile as well lol. I have taken today off as well, not sure if they believe me as I've been so good so far? Might have to go and get a certificate by Friday if no better. Next T is 4th July but hopefully I will be back to work before the next pain trip.

    Take care xxxxxxxx

  • Do be kind to yourself - at risk of being bossy - do see your GP and get a sick note. Hugs Caroline xx

  • Hi Gitte, well done on working thro the fec. I didn't work thro any of my 6 chemotherapy treatments. For me docetaxol was harder than fec. Found myself much more lethargic. Am currently 7 weeks since my final chemo.

    At my pre chemo assessment for my first docetxol my nurse said for pain take 2 paracetamol and 2 neurufen at the same time but 4 hours apart and maximum of 8 tablets per day. If pain is still bad gabapentin (not sure how to spell it) can be prescribed. But this was not for aches. The pain I got when it came at 4.30pm on day 7 was spasms in synch with my heartbeat and boy! Did it hurt! Turns out it was reaction to the gcsf injections - I looked it up and found an online forum on bcc website confirmed my symptoms were due to this.

    I also rang the ONCO dept at hospital to confirm the pain relief and he also suggested it was gcsf causing that type of pain.

    Luckily (!!) paracetamolplus neurofen worked for me and I took them for the next 3 days and then again for days 7-10 for cycles 5 & 6.

    Hair! Yes! My bum fluff began growing ooh maybe during cycle 5? I was so excited! We've clippered it once since then and so it is coming through more thickly now. Looking grey but don't care! Gave me great joy to see something positive.

    Wishing you well Gitte. Do ring your hospital for guidance. Xxxx

  • Hi I was on the same chemo and yes it does cause shooting pains through your body. Keep going as you will be glad when its over . My hair started to grow back in 3 months . Hope this helps, good luck !

  • mention it to your doctor but it is painful,use ibuprofen regularly,it helps.Hair could be anytime mine started very slowly while on docetaxl.stay strong,Vicky.x

You may also like...